Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Inverse limits, entropy and weak isomorphism for discrete dynamical systems

Author: James R. Brown
Journal: Trans. Amer. Math. Soc. 164 (1972), 55-66
MSC: Primary 28A65
MathSciNet review: 0296251
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A categorical approach is taken to the study of a single measure-preserving transformation of a finite measure space and to inverse systems and inverse limits of such transformations. The questions of existence and uniqueness of inverse limits are settled. Sinai's theorem on generators is recast and slightly extended to say that entropy respects inverse limits, and various known results about entropy are obtained as immediate corollaries, e.g. systems with quasi-discrete or quasi-periodic spectrum have zero entropy. The inverse limit $ \Phi $ of an inverse system $ \{ {\Phi _\alpha }:\alpha \in J\} $ of dynamical systems is (1) ergodic, (2) weakly mixing, (3) mixing (of any order) iff each $ {\Phi _\alpha }$ has the same property. Finally, inverse limits are used to lift a weak isomorphism of dynamical systems $ {\Phi _1}$ and $ {\Phi _2}$ to an isomorphism of systems $ {\hat \Phi _1}$ and $ {\hat \Phi _2}$ with the same entropy.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A65

Retrieve articles in all journals with MSC: 28A65

Additional Information

Keywords: Inverse limits, dynamical systems, measure-preserving transformation, factor, invariant subalgebra, weakly isomorphic, direct product, bounded inverse system, Lebesgue system, discrete spectrum, exact system, natural extension, disjoint, ergodic, weakly mixing, mixing (of any order), quasi-discrete spectrum, quasi-periodic spectrum
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society